Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS Jackson, MS

June 28, 2014Warren County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 28, 2014, 7:21 PM CDT for Warren County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 7:21 PM CDT (00:21 UTC)
Expired
Jun 28, 2014, 7:50 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS84 KJAN 290021
SPSJAN
LAZ016-025-MSZ040-047-290050-
WARREN MS-ISSAQUENA MS-TENSAS LA-MADISON LA-
721 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 18 MILES SOUTH OF EAGLE BEND AT 720 PM
CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND WESTERN WARREN COUNTIES...AND
EASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3254 9113 3249 9082 3217 9096 3221 9117
TIME...MOT...LOC 0020Z 192DEG 21KT 3228 9105

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:30 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 4:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SAT JUN 28 2014

.DISCUSSION...

REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...

SCATTERED THUNDERSTORM ACTIVITY THAT HAS DEVELOPED OVER CENTRAL MS
THIS AFTERNOON IS MOSTLY DISORGANIZED AND NON-SEVERE THUS FAR...BUT
THERE ARE SEVERAL OUTFLOW BOUNDARIES TO HELP FOCUS AND INTENSIFY
STORMS. TROUGHING OVER THE ARKLATEX IS ENHANCING THE SOUTHWESTERLY
FLOW (0-6KM SHEAR UP TO 30KTS)...AND THIS IN COMBINATION WITH THE
OUTFLOW IS INCREASING STORM MOTION AND COVERAGE. FAIRLY STEEP MID
LEVEL LAPSE RATES (VERTICAL TOTALS ~28) ABOVE A TYPICAL HOT AND
HUMID SUMMERTIME BOUNDARY LAYER IS YIELDING MIXED LAYER CAPE
EXCEEDING 3000 J/KG OVER WESTERN AND SOUTHERN PORTIONS OF THE
ARKLAMISS.

THE COMBINATION OF A VERY UNSTABLE AIRMASS AND UNUSUAL LATE JUNE
WIND SHEAR IS SUPPORTING AN ENVIRONMENT FAVORABLE FOR ADDITIONAL
SEVERE STORM DEVELOPMENT...MAINLY OVER THE WESTERN TWO THIRDS OF THE
AREA. THE STORMS THAT WERE EXPECTED TO ORGANIZE OVER SOUTHWEST LA
HAVE DONE SO...BUT THE TRAJECTORY OF THE LINE OF STORMS HAS BEEN MORE
NORTHERLY THAN EXPECTED...AND IT LOOKS LIKE THE COMPLEX WILL STAY
MAINLY WEST OF THE MS RIVER...AFFECTING NE LA INTO SE AR. WITH ALL OF
THIS IN MIND AND GIVEN THE CURRENT SCENARIO AND TRENDS... WE HAVE
KEPT THE MENTION OF SEVERE STORMS GOING IN THE HAZARD PRODUCTS/
GRAPHICS.

TONIGHT THROUGH SUNDAY NIGHT...EXPECT STORMS TO DISSIPATE OR MOVE OUT
OF THE AREA SHORTLY AFTER SUNSET WITH MAINLY QUIET WEATHER EXPECTED
OVERNIGHT. IT LOOKS LESS LIKELY THAT STORMS DEVELOPING OVER THE
OZARK REGION IN ASSOCIATION WITH THE UPSTREAM SHORTWAVE TROUGH WILL
REACH NORTHWEST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND HAVE
DELAYED AND LOWERED POPS SOME. HOWEVER...NOT MUCH HAS CHANGED FOR
SUNDAY WITH DAYTIME HEATING EXPECTED TO LEAD TO MORE STORMS...
PARTICULARLY BY LATE MORNING/AFTERNOON. WHILE CAPE IS FORECAST TO
EXCEED 3000 J/KG...LOW TO MID LEVEL FLOW WILL BE WEAKER WITH THE
SUBTROPICAL RIDGE BUILDING OVER THE FORECAST AREA...SO THE RISK FOR
ORGANIZED SEVERE STORMS IS LESS. A FEW SEVERE MICROBURSTS ARE STILL A
POSSIBILITY DUE TO THE STRONG INSTABILITY. HEAT STRESS SHOULD BE ON
THE INCREASE SUNDAY GIVEN GREATER RIDGE INFLUENCE --- AND HEAT INDEX
VALUES ARE EXPECTED TO REACH THE 100-104 RANGE...MAINLY OVER THE
WESTERN HALF OF THE ARKLAMISS. AS WE GO INTO SUNDAY EVENING...
DISSIPATING STORMS AND MUGGY CONDITIONS CAN BE EXPECTED. /EC/

MONDAY THROUGH NEXT WORK WEEK...

LONG-AWAITED DEEP HIGH PRESSURE MOVING OVER THE REGION MONDAY
FINALLY LOOKS TO SHUT DOWN SIGNIFICANT PRECIP CHANCES FOR THE START
OF NEXT WORK WEEK. SUPPRESSION FROM ANTICYCLONE ALOFT PROBABLY WILL
NOT BE ENOUGH TO KEEP A VERY ISOLATED SHOWER OR TWO FROM POPPING UP
MONDAY AND TUESDAY...BUT CHANCES OF GETTING WET STILL DEEMED LOW
ENOUGH TO KEEP OUT OF THE OFFICIAL FORECAST. OWING LARGELY TO A MUCH
GREATER AMOUNT OF SUNSHINE TEMPERATURES WILL SHOOT UP WITH HIGHS
MAINLY IN THE 93 TO 96 DEGREE RANGE ANTICIPATED MONDAY AND TUESDAY.
EVAPOTRANSPIRATION WILL HELP KEEP MOISTURE FROM MIXING OUT IN THE
AFTERNOON AND WILL ALLOW PEAK HEAT INDEX VALUES TO PEAK AT OR A
LITTLE ABOVE THE CENTURY MARK IN MANY AREAS ON BOTH DAYS. CURRENT
EXPECTATIONS ARE FOR THIS HOT STRETCH TO FALL COMFORTABLY SHORT OF
HEAT ADVISORY CRITERIA SO WILL LEAVE MENTION OUT OF HWO FOR NOW.

PRECIP CHANCES WILL COME BACK FROM THE NORTH ON WEDNESDAY AS THE
HIGH PRESSURE RIDGE COMING OUT OF TX FLATTENS IN RESPONSE TO AN
INCOMING AND NON-TRIVIAL COOL FRONT. THERE IS DEFINITELY SOME
UNCERTAINTY ABOUT HOW QUICKLY THIS RIDGE WILL RELENT TO FRONTAL
INCURSION INTO THE LOWER MS VALLEY...BUT MODEL CONSENSUS SEEMS TO
HAVE SPED UP WITH THIS EVOLUTION ALTHOUGH I MAINLY SIDED WITH LEAST
AGGRESSIVE EURO IN THIS REGARD. IF THE EURO IS CORRECT AND
THUNDERSTORM CHANCES ARE MOSTLY LIMITED TO NORTHERN ZONES LATER IN
THE AFTERNOON WEDNESDAY THEN HUMP DAY COULD PROVE TO BE THE HOTTEST
DAY OF THE HOT STRETCH AND IN ANTICIPATION OF THIS MORE LIKELY
SCENARIO I BUMPED UP MEX HIGHS. OF COURSE IN THE HOT ENVIRONMENT IN
NORTHERN ZONES WEDNESDAY AFTERNOON INSTABILITY SHOULD BE HIGH AND
THE POTENTIAL FOR POTENT CONVECTION WILL HAVE TO BE MONITORED AS WE
GO FORWARD IN THE FORECAST PROCESS.

THURSDAY AND FRIDAY MODEL CONSENSUS SUGGESTS THE INCOMING SAGGING
FRONTAL ZONE TO PROBABLY STALL IN THE MIDST OF OUR REGION AFTER
INFILTRATING IN BACKDOOR FASHION. RIDGING ALOFT WILL BE
WEAKENED...BUT MODELS SUGGESTS NOT ENOUGH TO RELENT TO A PERTURBED
NORTHWEST FLOW PATTERN. THUS...EXPECT IN THE VICINITY OF THE
BOUNDARY FOR ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND
STORMS WITH OTHERWISE SULTRY CONDITIONS...ALTHOUGH PROBABLY SLIGHTLY
LESSER HEAT THAN THE MID-WEEK PEAK. /BB/

&&

.AVIATION...VFR CONDITIONS ARE MOSTLY PREVAILING ACROSS THE REGION
OUTSIDE OF THUNDERSTORMS. HOWEVER...AFTERNOON STORMS ARE AGAIN
SCATTERED ACROSS THE REGION AND BRINGING BRIEF MVFR TO IFR CONDITIONS
TO AFFECTED TAF SITES WITH BRIEF LOWERED CEILINGS AND VIS ALONG WITH
WINDS AROUND 10-15KTS GUSTING TO 30KTS. ACTIVITY WILL DISSIPATE THIS
EVENING. SOUTHERLY WINDS WILL PREVAIL 5-10KTS OUTSIDE OF STORMS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  92  74  94 /  34  30   4   7
MERIDIAN      72  92  72  95 /  35  34   4   9
VICKSBURG     74  91  73  94 /  30  24   3   7
HATTIESBURG   73  92  74  95 /  32  20   4  14
NATCHEZ       74  90  73  93 /  40  17   4  12
GREENVILLE    74  92  74  93 /  43  33   5   7
GREENWOOD     73  91  73  95 /  47  44   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/28/BB/
Hazardous weather outlook, Jun 28, 5:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SAT JUN 28 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
292230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
530 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA LATE THIS
AFTERNOON INTO THE EARLY EVENING. SOME STORMS COULD BE SEVERE AND
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

EC

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 28, 6:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     SUQUALENA               32.44N 88.83W
06/28/2014  E40 MPH          LAUDERDALE         MS   PUBLIC

            REPORTS OF LARGE LIMBS DOWN IN SUQUALENA. RELAYED VIA
            SOCIAL MEDIA.

&&

DCOX
Local storm report, Jun 28, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             MULDROW                 33.55N 88.70W
06/28/2014  E0.75 INCH       OKTIBBEHA          MS   PUBLIC

            REPORT OF DIME SIZE HAIL IN MULDROW.

&&

DCOX
Local storm report, Jun 28, 6:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     ROSE HILL               32.14N 89.00W
06/28/2014                   JASPER             MS   LAW ENFORCEMENT

            REPORTS OF TREES DOWN SCATTERED THROUGH THE COUNTY.

&&

DCOX
Special weather statement, Jun 28, 6:57 PM CDT, 24 minutes before
MSZ018-019-290025-
SUNFLOWER MS-BOLIVAR MS-
657 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTH OF SHELBY TO SHAW AT 656 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES. GUSTY WINDS MAY BRING
DOWN LIMBS.

PEOPLE IN EASTERN BOLIVAR AND NORTHERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3412 9065 3399 9065 3399 9051 3399 9045
      3398 9044 3354 9045 3355 9080 3413 9083
      3413 9066
TIME...MOT...LOC 2356Z 270DEG 28KT 3406 9072 3360 9077
Local storm report, Jun 28, 7:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     SCOOBA                  32.83N 88.48W
06/28/2014                   KEMPER             MS   LAW ENFORCEMENT

            REPORT OF A TREE DOWN ON OLD HIGHWAY 45 IN SCOOBA.

&&

DCOX
Special weather statement, Jun 28, 7:21 PM CDT, 0 minutes before
LAZ016-025-MSZ040-047-290050-
WARREN MS-ISSAQUENA MS-TENSAS LA-MADISON LA-
721 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 18 MILES SOUTH OF EAGLE BEND AT 720 PM
CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND WESTERN WARREN COUNTIES...AND
EASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3254 9113 3249 9082 3217 9096 3221 9117
TIME...MOT...LOC 0020Z 192DEG 21KT 3228 9105

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:30 PM CDTSpecial Weather StatementJANWashington30 min
Jun 28, 7:33 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson42 min
Jun 28, 7:46 PM CDTSpecial Weather StatementJANWarren39 min
Jun 28, 7:57 PM CDTSpecial Weather StatementJANSunflower43 min
Jun 28, 8:40 PM CDTSpecial Weather StatementJANLeflore, Sunflower45 min
Jun 28, 9:28 PM CDTSpecial Weather StatementJANLeflore42 min
Jun 28, 9:50 PM CDTSpecial Weather StatementJANGrenada40 min
Jun 29, 1:58 PM CDTSpecial Weather StatementJANLowndes32 min

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.